# SDR CALA0100219

- Difficulty date: March 9, 2001
- Submitted: March 12, 2001
- Operation: Air carrier
- Aircraft: N34838
- Make and model: Doug DC-9-82
- Aircraft serial: 49634
- Aircraft time: 42,234 hours, 20,219 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Cylinder
- Part number: 59516395001
- Part serial: CHC177A
- Condition: Defective
- Location: Nlg
- Part time: 42,221 hours, 20,205 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: L

## Discrepancy

THE NLG DID NOT EXTEND ON APPROACH TO IAH.  THE NOSE LIGHT INDICATED UNSAFE AND THE NLG INDICATION PIN WAS RETRACTED.  RAN UNSAFE GEAR, GEAR HANDLE DOWN CHECKLIST DURING A GO AROUND AND THE GEAR EXTENDED WITH SAFE INDICATION.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE NLG BUNGEE CYLINDER AT FAULT.  THE NLG BUNGEE CYLINDER WAS REMOVED AND REPLACED IAW MM 32-32-07 AND THE NOSE GEAR FORWARD DOORS WERE RIGGED IAW MM 32-22-01.  NLG EXTENSION AND RETRACTION CHECKS WERE GOOD.
